Adderall Sexual Side Effects
Some potential Adderall sexual side effects include impotence or a decreased sex drive. However, because these side effects occur so infrequently, it is difficult to know whether these problems are caused by another condition, Adderall itself, or a combination of both. Therefore, be sure to talk to your healthcare provider if you develop any sexual side effects while taking Adderall. There are some treatments, such as erectile dysfunction medication, that he or she can recommend.
An Overview of Adderall Sexual Side EffectsAdderall® (amphetamine and dextroamphetamine) is a prescription medication used to treat ADHD and narcolepsy. A long-acting version (Adderall® XR) is also available for the treatment of ADHD. As with any medicines, Adderall has possible side effects. Some reported sexual side effects of Adderall include:
- Decreased sex drive (libido).
- Impotence. Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
Based on data from clinical studies, these sexual side effects have been reported infrequently.
Also, although it's not exactly a sexual side effect, it should be noted that ADHD medications (including this one) have been associated with priapism. This side effect is an abnormally long-lasting, painful erection and can cause serious, permanent damage to the penis. It can occur in males of any age. Young boys might not recognize this side effect, and males of any age might be hesitant to seek parental or medical attention, due to embarrassment. Prompt treatment is necessary to avoid damage.
Be especially on the lookout for this side effect whenever the dosage is increased or during a drug "holiday" or any other time when the drug is stopped.